Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

Can a knee injury cause Osteoarthritis and Medial synovial plica?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9086 Questions
Can a knee injury cause Osteoarthritis and medial synovial plica?
Posted Sun, 16 Feb 2014 in Arthritis
Answered by Dr. Praveen Tayal 6 hours later
Brief Answer: Yes. Detailed Answer: Hello, Thanks for posting your query. A knee injury can cause a post traumatic osteoarthritis and repeated injuries or surgeries in the area can cause irritation of the medial plica causing pain and swelling in the area. There can be episodes of crepitation, catching, and pseudo-locking events with activities. Treatment involves quadriceps strengthening along with concurrent hamstring stretching exercises under the guidance of a physiotherapist. In cases which do not respond initially to an exercise program, an intraarticular steroid injection may be indicated. I hope this answers your query. In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out. Wishing you good health. Regards. Dr. Praveen Tayal. For future query, you can directly approach me through my profile URL
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor